Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 370, NWS Tulsa, OK

July 14, 2006Muskogee County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 14, 2006, 4:31 AM CDT for Muskogee County, Wagoner County, Oklahoma. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2006, 4:31 AM CDT (09:31 UTC)
Expired
Jul 14, 2006, 5:15 AM CDT
In force
44 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Muskogee County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1070 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1070 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
2876 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 140931
SVRTSA
OKC101-145-141015-
/O.NEW.KTSA.SV.W.0370.060714T0931Z-060714T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
431 AM CDT FRI JUL 14 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
  WAGONER COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 515 AM CDT

* AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A LINE OF SEVERE THUNDERSTORM OUTFLOW WINDS CAPABLE OF PRODUCING
  GUSTS TO 60 MPH. THE LEADING EDGE OF THE WINDS WERE LOCATED ALONG  
  A LINE EXTENDING FROM WAGONER TO COWETA TO STONEBLUFF...MOVING     
  SOUTH AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  STONEBLUFF...PORTER...TULLAHASSEE...HASKELL...OKAY...TAFT...FORT
  GIBSON...MUSKOGEE...BOYNTON AND OKTAHA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3598 9527 3596 9556 3597 9578 3556 9572
      3556 9546 3568 9519

$$
2 follow-up statements
000 
WWUS54 KTSA 140959
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
455 AM CDT FRI JUL 14 2006

OKC101-145-141015-
/O.CON.KTSA.SV.W.0370.000000T0000Z-060714T1015Z/
WAGONER OK-MUSKOGEE OK-
455 AM CDT FRI JUL 14 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR MUSKOGEE AND WAGONER COUNTIES...

AT 454 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM COWETA 
TO WAGONER...MOVING SOUTHEAST AT 40 MPH. THE OUTFLOW BOUNDARY FROM
THESE STORMS WAS LOCATED FROM JAMESVILLE TO MUSKOGEE TO FORT GIBSON.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SUMMIT...
BOYNTON...WAINWRIGHT AND OKTAHA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3598 9527 3596 9556 3597 9578 3556 9572
      3556 9546 3568 9519

$$
000 
WWUS54 KTSA 141015
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
515 AM CDT FRI JUL 14 2006

OKC101-145-141025-
/O.EXP.KTSA.SV.W.0370.000000T0000Z-060714T1015Z/
WAGONER OK-MUSKOGEE OK-
515 AM CDT FRI JUL 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR MUSKOGEE AND WAGONER COUNTIES
EXPIRES AT 515 AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS WILL STILL BE POSSIBLE WITH THESE STORMS.

LAT...LON 3598 9527 3596 9556 3597 9578 3556 9572
      3556 9546 3568 9519

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:12 AM CDT, 19 minutes earlier.

Area forecast discussion, Jul 14, 4:12 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
412 AM CDT FRI JUL 14 2006

.DISCUSSION...
OUTFLOW..PRECEDING MCS NOT QUITE SEVERE AT
THIS TIME -> 40-50 MPH.  TRIED TO TIME MCS
THROUGH NORTHEAST CORNER CWA. DECAYING MCS
STILL WILL PRODUCE PRECIP/WIND FOR SEVERAL
HOURS.  PRECIP/EARLY CLOUD FROM MCS SHOULD
TEMPER HIGH TEMP A COUPLE DEGREES NORTHERN
AREAS...SO NO EXCESSIVE HEAT WARNING THERE.
DRY SOUTH THIRD CWA..SOUTH OF THE CANADIAN
RIVER..IN EXCESSIVE HEAT FOR  NEXT SEVERAL
DAYS THUS EXCESSIVE HEAT WARNING.

LOOKS HOT AND HOTTER FOR THE NEXT 3-7 DAYS.
UKMET AND ECMWF COUPLE DEGREES HOTTER THAN
GFS. GENERALLY DRY MONDAY THROUGH THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   97  78  98  78 /  50  10  10  10
FSM   96  73  99  75 /  30  20  10  10
MLC  100  75 101  76 /  20  20  10  10
BVO   97  70  98  69 /  50  10  10  10
FYV   92  70  94  70 /  50  10  10  10
BYV   92  71  95  71 /  60  10  10  10
MKO   96  74  99  73 /  30  10  10  10
MIO   96  73  99  73 /  80  10  10  10
F10   97  75  99  76 /  20  10  10  10
HHW  101  76 101  76 /  20  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING FROM 1 PM FRIDAY TO 7 PM MONDAY FOR
     OKZ049-OKZ053-OKZ073-OKZ074-OKZ075-OKZ076.

     EXCESSIVE HEAT WATCH FROM 1 PM SATURDAY TO 7 PM MONDAY FOR
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072.

AR...EXCESSIVE HEAT WATCH FROM 1 PM SATURDAY TO 7 PM MONDAY FOR
     ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Jul 13, 7:02 PM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
702 PM CDT THU JUL 13 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
702 PM CDT THU JUL 13 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MAINLY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MAINLY AFTER MIDNIGHT.

DISCUSSION...
A SMALL CLUSTER OF THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF FAR
SOUTHEAST OKLAHOMA THIS EVENING. AS THE LOCALIZED UPPER DISTURBANCE
RESPONSIBLE FOR THUNDERSTORMS CONTINUES TO MOVE EAST THIS
EVENING....ACTIVITY WILL DIMINISH WITH THE LOSS OF DAYTIME
HEATING.

ORGANIZED THUNDERSTORMS ARE ONGOING ACROSS NORTHERN KANSAS AND
SOUTHEAST NEBRASKA. LATER TONIGHT...THESE STORMS WILL ADVANCE SOUTH
AND ARE LIKELY TO MOVE AT LEAST AS FAR SOUTH AS NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS BEFORE WEAKENING LATE TONIGHT. DAMAGING WINDS
TO 70 MILES AN HOUR WILL BE POSSIBLE WITH THESE STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...SPOTTER
ACTIVATION MAY BE NEEDED....ESPECIALLY AFTER MIDNIGHT TONIGHT IN
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES CONTINUE INTO FRIDAY THOUGH CHANCES WILL
CONTINUE TO DECREASE INTO THE WEEKEND. CONCERNS ARE INCREASING
FOR A PROLONGED PERIOD OF AFTERNOON HEAT INDICES ABOVE 105
DEGREES...ALONG WITH WARM OVERNIGHT LOW TEMPERATURES. THESE
CONDITIONS WILL BE CLOSELY MONITORED AND DANGEROUS HEAT RELATED
ADVISORIES OR WARNINGS MAY BE REQUIRED.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EXCESSIVE HEAT RELATED IMPACTS ARE POSSIBLE...AND LATER FORECASTS
SHOULD BE CLOSELY MONITORED FOR ASSOCIATED WARNINGS OR ADVISORIES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 14, 2:12 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
212 AM CDT FRI JUL 14 2006

OKZ055>058-140815-
CRAIG OK-NOWATA OK-OTTAWA OK-WASHINGTON OK-
212 AM CDT FRI JUL 14 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     WASHINGTON...NOWATA...OTTAWA AND CRAIG

AT 212 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 26 MILES NORTH OF PICHER TO 18 MILES NORTH OF
COPAN...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...NOWATA...DELAWARE...LENAPAH...
WANN...WATOVA...BARTLESVILLE...DEWEY...COPAN...MIAMI...COMMERCE...
AFTON...FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
CARDIN...PICHER...CENTRALIA...HOLLOW...PYRAMID CORNERS...
BLUEJACKET...CENTRAILIA AND WELCH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. STRONG WINDS MAY OCCUR SEVERAL MILES AHEAD OF THE
RAINFALL.
Special weather statement, Jul 14, 3:13 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
313 AM CDT FRI JUL 14 2006

ARZ001-OKZ054>058-060>063-140915-
BENTON AR-CRAIG OK-DELAWARE OK-MAYES OK-NOWATA OK-OSAGE OK-OTTAWA
OK-ROGERS OK-TULSA OK-WASHINGTON OK-
313 AM CDT FRI JUL 14 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON

IN NORTHEAST OKLAHOMA
     OSAGE...WASHINGTON...NOWATA...OTTAWA...CRAIG...DELAWARE...
     ROGERS...MAYES AND NORTHERN TULSA

AT 313 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 29 MILES EAST OF PEORIA TO 2 MILES NORTHEAST OF
FAIRLAND TO 3 MILES NORTHWEST OF HOLLOW TO DEWEY TO 12 MILES
NORTHWEST OF GRAINOLA...MOVING SOUTH AT 25 MPH.

A LARGE PORTION OF
BENTON...OSAGE...WASHINGTON...NOWATA...OTTAWA...CRAIG...DELAWARE...RO
GERS...MAYES AND NORTHERN TULSA COUNTIES WILL BE AFFECTED BY THESE
STORMS THROUGH 415 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. STRONGS WINDS MAY OCCUR SEVERAL MILES AHEAD OF THE
RAINFALL.
Special weather statement, Jul 14, 3:46 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 AM CDT FRI JUL 14 2006

OKZ059-140915-
PAWNEE OK-
346 AM CDT FRI JUL 14 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 AM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     PAWNEE

AT 346 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORM OUTFLOW WINDS
ALONG A LINE EXTENDING FROM 17 MILES NORTHWEST OF PAWNEE TO 23 MILES
NORTHEAST OF WESTPORT...MOVING SOUTH AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THESE OUTFLOW WINDS
INCLUDE...PAWNEE...JENNINGS...TERLTON...HALLETT...MARAMEC...SKEDEE
AND WESTPORT.

WIND GUSTS TO 50 MPH WILL BE POSSIBLE.
Special weather statement, Jul 14, 4:08 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
408 AM CDT FRI JUL 14 2006

ARZ001-010-OKZ054-057>064-066>070-141015-
ADAIR OK-BENTON AR-CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-MAYES
OK-MUSKOGEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-ROGERS
OK-TULSA OK-WAGONER OK-WASHINGTON AR-
408 AM CDT FRI JUL 14 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON AND WASHINGTON

IN NORTHEAST OKLAHOMA
     OSAGE...OTTAWA...CRAIG...DELAWARE...ROGERS...PAWNEE...MAYES...
     TULSA...CREEK...ADAIR...WAGONER AND OKMULGEE

IN EAST CENTRAL OKLAHOMA
     CHEROKEE AND MUSKOGEE

AT 408 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF NARCISSA TO 3 MILES EAST OF
CHELSEA TO 5 MILES NORTHEAST OF SKIATOOK TO 3 MILES NORTHWEST OF
RALSTON...MOVING SOUTHEAST AT 30 MPH.

A LARGE PORTION OF BENTON...WASHINGTON...OSAGE...OTTAWA...CRAIG...
DELAWARE...ROGERS...PAWNEE...MAYES...TULSA...CHEROKEE...CREEK...
ADAIR...WAGONER...MUSKOGEE AND OKMULGEE COUNTIES WILL BE AFFECTED BY
THESE STORMS AND ASSOCIATED OUTFLOW WINDS THROUGH 515 AM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 TO 50
MPH. STRONG OUTFLOW WINDS MAY OCCUR 10 TO 20 MILES AHEAD OF THE
RAINFALL.
Special weather statement, Jul 14, 4:18 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
418 AM CDT FRI JUL 14 2006

ARZ002-011-141015-
CARROLL AR-MADISON AR-
418 AM CDT FRI JUL 14 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     CARROLL AND MADISON

AT 418 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES NORTH OF OAK GROVE TO 12 MILES NORTHWEST
OF BEST...MOVING SOUTHEAST AT 35 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 4:53 PM CDTSevere Thunderstorm WarningTSALatimer, Pushmataha67 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.